# SDR CA081117003

- Difficulty date: November 13, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 23,969 hours
- Engine: Garrtt TPE3311
- Propeller: Mcauly 4HFR34C652
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Ignition Switch
- Part number: 31057463
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT DEPARTED AIRPORT AND CREW NOTICED SMOKE IN THE CABIN. THE CREW TURNED THE TEMP CONTROLLER OFF - THE BLEEDS WERE TURNED OFF WHICH DUMPED THE CABIN PRESSURIZATION.  THE LOW OIL PRESSURE LIGHT CAME ON ALONG WITH THE EGT STARTING TO RISE.  ENGINE WAS THEN SHUTDOWN AND FEATHERED AT THIS POINT. ACFT RETURNED TO POINT OF ORIGIN AND LANDED WITHOUT INCIDENT. MX WAS CONTACTED AND THEY DISCOVERED THE AUTO IGNITION SWITCH WAS CRACKED ALLOWING THE ENGINE OIL TO BLEED OUT OF THE ENGINE. THE SWITCH WAS REPLACED - GROUND RUNS CARRIED OUT IAW EMM AND ACFT RETURNED TO SERVICE.
